Oregon, 2005High Wind in Oregon, December 29 to 30, 2005
December 29 to 30, 2005 · NWS MFR · 17 events in 2 counties and zones
A High Wind Warning for Oregon zones ORZ021/022 was issued at 28/2141 PST, effective from 29/1800 through 30/1600 PST. The beginning of the warning was moved up to 29/1622 PST at 29/1622 PST.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning for Oregon zones ORZ021/022 was issued at 28/2141 PST, effective from 29/1800 through 30/1600 PST. The beginning of the warning was moved up to 29/1622 PST at 29/1622 PST. It was cancelled at 30/1600 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 29, 2:41 AM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Dec 29, 2:41 AM PST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
241 AM PST THU DEC 29 2005
.DISCUSSION...RADAR HAS BRIEFLY RETURNED TO CLEAR AIR MODE AS
PRECIPITATION HAS TEMPORARILY DEPARTED. PATCHY FOG HAS BEEN
DEVELPOPING BUT QUICKLY DISSIPATING IN THE UNSTABLE CONDITIONS AND
WEAK INVERSION WITH VARIOUS CLOUD DECKS. WATER VAPOR LOOP IS
DEPICTING AN OMINOUS DEVELOPING SYSTEM BARRELING EASTWARD. LATEST
AMSU PASSES INDICATE PW PLUME WITH MAXIMUM VALUES OF 2.25
INCHES...WIDER AND SIGNIFICANTLY HIGHER THAN 00Z 6HR GFS IS
INDICATING. GOES HIGH DENSITY WINDS ALSO ARE INDICATING A ZONAL JET
OF 150-180 KT DIRECTED AT THE OREGON COAST...SO I HAVE INCREASED
POPS ALONG THE COAST BEFORE 00Z TODAY. FLOODING IS DEFINATELY
POSSIBLE AND IS NOW BOLSTERED WITH THE NEW DATA...A FLOOD WATCH
EXISTS FOR ALL AREAS WEST OF THE CASCADES. RIVERS ARE NOW PEAKING
FROM THE LAST ROUND...SO NEXT CREST WILL HOLD OFF UNTIL EARLY
WEEKEND. SNOW LEVELS ARE EXPECTED TO RISE ABOVE PASS LEVELS...
DROPPING FRIDAY WHILE PRECIP TAPERS. NO WINTER HEADLINES HAVE BEEN
ISSUED...BUT WILL HAVE TO MONITOR SITUATION CLOSELY AS IT UNFOLDS.
WINDS WILL ONCE AGAIN BLOW IN THE USUAL LOCATIONS...HIGH WIND
WATCH ALONG COAST HAS BEEN UPGRADED TO WARNING AND A WIND ADVISORY
HAS BEEN ISSUED FOR THE SHASTA VLY. IT IS IN THE UPPER RANGE AND
MAY HAVE TO BE UPGRADED TO WRNG IF WARRANTED. EXTENDED FORECAST
INCLUDES A TEMPORARY RESPITE BEFORE STORM DOOR OPENS AGAIN.
EXTENDED DISCUSSION ISSUED 244 PM PST WED...SATURDAY THROUGH MONDAY...
THE AREA WILL EXPERIENCE ADDITION PRECIPITATION AS TWO ADDITIONAL
FRONTAL DISTURBANCES PASS OVER THE REGION. THEN MONDAY NIGHT THROUGH
TUESDAY...MODELS ARE INDICATING THAT THERE WILL BE A SHORT BREAK IN
THE WET PATTERN WITH A WEAK RIDGE BUILDING INTO THE REGION. THIS WILL
BRING FAIR WEATHER BUT COOLER CONDITIONS. THEN FOR THE END OF THE
WEEK...WE TRANSITION BACK TO A WET PATTERN AS ANOTHER STRONG LOW
PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST.
&&
.AVIATION...PATCHY IFR CONDITIONS IN WESTERN VALLEYS...OTHERWISE VFR
ELSEWHERE...BECOMING ALL VFR EARLY TODAY. CONDITIONS THURS AFTN
SHOULD BE MAINLY VFR AS NEXT STORM APPROACHES WITH INCREASING SOUTH
WINDS...IFR CONDITIONS SPREADING INLAND FROM THE COAST DURING THE
EVENING AND OVERNIGHT AS STRONG SYSTEM PUSHES IN.
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA
BORDER 0-60 NM.
FLOOD WARNING IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE
THROUGH EARLY THURSDAY MORNING
FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTH FORK OF THE
COQUILLE RIVER AT MYRTLE POINT THROUGH TONIGHT
FLOOD WARNING IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD
BEACH THROUGH THURSDAY
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT
ST GEORGE CA 0-60 NM.
FLOOD WARNING IN EFFECT FOR THE KLAMATH RIVER AT SEIAD VALLEY
THROUGH EARLY THURSDAY MORNING
FLOOD WARNING IN EFFECT FOR THE SCOTT RIVER AT FORT JONES
THROUGH TONIGHT
&&
BERTEAU
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 28, 1:51 PM PST, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
151 PM PST WED DEC 28 2005
ORZ029-291430-
KLAMATH BASIN-
151 PM PST WED DEC 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE
COUNTIES. FOR DETAILS SEE FLOOD STATEMENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE
COUNTIES THROUGH THURSDAY. FOR DETAILS SEE FLOOD STATEMENT.
ORZ021-022-024-291430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
151 PM PST WED DEC 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK OF THE COQUILLE RIVER
AT MYRTLE POINT THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT
FOR THE COQUILLE RIVER AT COQUILLE THROUGH EARLY THURSDAY MORNING. A
FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS THROUGH
THIS EVENING. FOR DETAILS SEE FLOOD STATEMENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ080-DDHHMM
WESTERN SISKIYOU COUNTY-
.DAY ONE...TODAY
FLOOD WARNING IS IN EFFECT FOR THE KLAMATH RIVER AT THE SEIAD VALLEY
THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT FOR THE SCOTT RIVER
AT FORT JONES THROUGH EARLY THURSDAY MORNING. FOR DETAILS SEE FLOOD
STATEMENT.
.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ORR
High Wind, South Central Oregon Coast
- When
- December 29, 8:00 AM PST to December 30, 1:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Arago. Maximum recorded sustained wind was 49 mph at 29/2200, 30/0000, and 30/0100 PST.
High Wind, Curry County Coast
- When
- December 29, 4:21 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 29, 7:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 29, 7:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 29, 7:00 PM PST to December 30, 1:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Recorded at Gold Beach. Maximum recorded sustained wind was 48 mph at 29/2300 and 30/0000 PST.
High Wind, Curry County Coast
- When
- December 29, 8:32 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 29, 9:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 29, 9:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 29, 11:28 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 30, 12:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 30, 5:00 AM PST to 7:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Cape Arago. Maximum recorded sustained wind was 46 mph at 30/0700 PST.
High Wind, South Central Oregon Coast
- When
- December 30, 5:40 AM PST to 12:10 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Recorded at Port Orford. Maximum recorded sustained wind was 51 mph at 30/1000 PST.
High Wind, South Central Oregon Coast
- When
- December 30, 7:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 30, 8:00 AM PST to 12:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Recorded at Gold Beach. Maximum recorded sustained wind was 46 mph at 30/0800 and 30/0900 PST.
High Wind, South Central Oregon Coast
- When
- December 30, 10:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 85 kt (98 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 30, 12:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 30, 2:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Dakota, December 29, 2005$85,000 · 4 events
- Winter Weather in Vermont, December 29, 2005$30,000 · 6 events
- Winter Weather in Vermont, December 29 to 30, 2005$25,000 · 5 events
- Heavy Snow in Minnesota, December 29 to 30, 200524 events
- Winter Storm in South Dakota, December 29 to 30, 200513 events
- Dense Fog in Kansas, December 29, 200511 events
- Winter Storm in North Dakota, December 29 to 30, 20057 events
- High Wind in Colorado, December 29, 200565 kt wind · 5 events
- Winter Storm in Minnesota, December 29 to 30, 20055 events
- Heavy Snow in Washington, December 29 to 30, 20055 events
- Winter Weather in South Dakota, December 29 to 30, 20055 events
- Winter Storm in Minnesota, December 29 to 30, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485055, 5482196, 5482186, 5482195, 5485059, 5482193, 5482187, 5485057, 5482194, 5482189, 5485056, 5482190, 5485058, 5482185, 5482191, 5482192, 5482188.